Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Suffering from depression and feeling sleepy

53 female..........suffering from mental depression....right now not having any family problem but earlier i had suffered a lot.....unable to sleep at night..a very differnt kind of sensation feeling all over my legs to my waist...only during night and not during day...u may call it funfunni in hindi in my legs......i feel sleepy but not able to sleep due to this..plz hel
Asked On : Thu, 2 Feb 2012
Answers:  3 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Internal Medicine Specialist 's  Response
Jan 2013
HELLO & WELCOME TO HCM FORUM

YOU SHOULD TAKE SELECTIVE SEROTONIN REUPTAKE INHIBITORS SUCH AS SERTALINE/ESCTILOPRAM/ VENLAFEXINE

YOU CAN ALSO TAKE FLUPENTHIXOL + MELITRACEN BD ACCORDING TO YOUR SYMPTOMS.THIS MAY ALSO BE HELPFUL FOR YOU.

YOU SHOULD CONSULT PSYCHIATRIST FOR YOUR DETAIL EVALUATION

TAKE CARE

DR.MAYANK BHARGAVA
Answered: Thu, 2 Feb 2012
I find this answer helpful
Psychiatrist Dr. Satyajeet Kumar Singh's  Response
You are 53 year old, female with depression, but at this moment seems all right (whether due to use of any psychotropic medication or resolution of familial problem I don't know as you have not mentioned).

Your current problem as you mentioned is paraesthesia in the form of pins & needle sensation (..In your own word funfunni in hindi) particularly in the legs below waist that is quite disturbing to you for a sound sleep but not present during day hours.

Well, the reasons for pins & needle sensation in a 53 years old lady can be varied. Prominent Medical causes that need evaluation include hypertension, diabetes & thyroid dysfunctions. Chronic drug usage can also be responsible for such nasty pins & needle sensation. Among the psychiatric illnesses, Depression, particularly of Somatized variety can present with many physical signs & symptoms. Prominent manifestation of Somatized Depression include Diffuse Body Pain, Pins & Needle sensation, Lack of appetite, Stomach ache, Indigestion, Joints Pain, weight loss or gain etc..
In your case ....
[1] A history of depression
[2] Pins & needle sensation only on bed not during the day hour ( Which indicates your mind remain busy during day hours)
....both the above suggest psychological basis for your symptom.

Now as an mental health professional , first I will like to investigate you for blood pressure, blood sugar & thyroid hormone levels. At the same time a close review of any drugs particularly psychotropic you might be taking for your depression, is needed. If after the above two immediate steps, if the cause for the symptom still remains not clear, evaluation of your depressive symptomatology is needed with optimal modification/ addition of antidepressant medication.











Answered: Thu, 2 Feb 2012
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Syed's  Response
Hello,
Welcome to HealthcareMagic forum
As u said you are having depression. But from this symptoms it seems not like that. See for loss of interest in routine things, unhappiness, wants to stay alone? Best way always be in company with near relatives, friends etc. Keep home well ventilated and good light. Early morning walk and evening walk with friends and near dears. Drugs are not the only solution..
Have routine check up as blood sugar, blood pressure, lipids profiles etc what the physician advice you. You should think for this as to see your age 53yr..
Take care..
Answered: Thu, 2 Feb 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor